Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 56, NWS Cheyenne, WY

June 24, 2005Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2005, 3:47 PM MDT for Laramie County, Wyoming. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2005, 3:47 PM MDT (21:47 UTC)
Expired
Jun 24, 2005, 4:30 PM MDT
In force
43 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 41 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 4:05 PM MDTHAIL 0.7513 Nw Burns, WYSOME CROP DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 1:35 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1923 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 242149 CCA
SVRCYS
WYC021-242230-
/O.NEW.KCYS.SV.W.0056.050624T2147Z-050624T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT FRI JUN 24 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING

* UNTIL 430 PM MDT

* AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 13 MILES SOUTHWEST OF GUN BARREL...OR ABOUT 18
  MILES NORTHEAST OF CHEYENNE...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF HWY 85 AT HIGHWAY 216 BY 355 PM MDT

LAT...LON 4149 10467 4126 10470 4118 10406 4151 10406

$$

CORRECTED TO REMOVE KIMBALL COUNTY IN THE NEBRASKA PANHANDLE FROM 
WARNING

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:33 PM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 24, 2:33 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MDT FRI JUN 24 2005

.SHORT TERM...SEVERE THUNDERSTORM WATCH #517 IN EFFECT FOR ALL OUR
SOUTHEAST WYOMING COUNTIES AS WELL AS SIOUX...SCOTTS BLUFF...BANNER
AND KIMBALL COUNTIES IN THE WESTERN NEBRASKA PANHANDLE UNTIL 9 PM.
CONVECTION STARTING TO DEVELOP AND INCREASE IN COVERAGE ATTM AND
SPREADING OFF OF THE MOUNTAINS. DEWPOINTS IN THE MID 40S TO MID 50S
WITH DECENT SHEAR ALONG THE STATIONARY BOUNDARY ALONG THE SOUTHEAST
WYOMING MOUNTAINS. IN ADDITION...LAPS DATA SHOWINGS LI/S TO -4 AND
CAPES AROUND 2000 J/KG ALONG THE WY/NEB STATE LINE. EXPECT
CONVECTION TO CONTINUE WITH SOME STORMS REACHING SEVERE LEVELS AND
PERHAPS A WATCH LATER IN THE EASTERN TIER OF COUNTIES IN THE WESTERN
NEBRASKA PANHANDLE. OTHERWISE...LITTLE CHANGE IN OVERNIGHT
TEMPERATURES WITH SOME PATCHY FOG AND LOW CLOUDS POSSIBLE MAINLY IN
THE PANHANDLE DURING THE EARLY MORNING HOURS. BOUNDARY LIFTS
SLIGHTLY NORTH AND EAST TOMORROW WITH WARMER TEMPERATURES SPREADING
OVER WESTERN AREAS. POTENTIAL FOR SEVERE STORMS WILL LIKELY BE ALONG
THE BOUNDARY AGAIN SATURDAY.

.LONG TERM...TSTM CHANCES WILL BE GREATEST SAT EVENING ACROSS OUR
ERN ZONES WHERE CAP WILL BE WEAKEST. WITH LACK OF FOCUS OR LARGE
SCALE LIFT...EXPECT TSTMS TO DIMINISH LATE SAT NIGHT. CANNOT RULE
OUT AFTN/EVNG TSTMS ON SUN PER CONVECTIVE PARAMETERS. ON MON...TSTM
COVERAGE WILL DECREASE AS HEIGHTS/TEMPS ALOFT RISE...CREATING MORE
OF A CAPPING INVERSION AND CONVECTIVE INHIBIITION (CIN). S/WV TROF
(SHORTWAVE TROF) PASSING ACROSS THE NRN ROCKIES ON TUE WILL AID AN
INCREASE IN TSTM COVERAGE ACROSS SE WY/WRN NEB. AS MENTIONED BY
MIDNIGHT SHIFT LONG TERM FORECASTER...TSTM COVERAGE WILL DECREASE ON
WED WITH WLY/NWLY FLOW ALOFT AND LOW/MID LEVEL DRYING. THU/FRI LOOK
RELATIVELY DRY WITH WLY FLOW ALOFT AND LIMITED LOW/MID LEVEL
MOISTURE.   RUBIN

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

STARK/RUBIN
Hazardous weather outlook, Jun 24, 1:36 PM MDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
136 PM MDT FRI JUN 24 2005

NEZ020-054-055-WYZ061>067-069-070-251130-
BANNER NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-KIMBALL NE-
LARAMIE RANGE WY-LARAMIE VALLEY WY-NORTH CARBON WY-
NORTH LARAMIE RANGE WY-PINE BLUFFS WY-PLATTE WY-SNOWY RANGE WY-
SOUTHWEST CARBON WY-
136 PM MDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN PLAINS OF
SOUTHEAST WYOMING AND SOUTHERN SECTIONS OF THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND LAST INTO THE
EVENING.  IT IS LIKELY THAT SOME OF THE STORMS WILL BECOME SEVERE
WITH HAIL UP TO ONE INCH IN DIAMETER.  THE STORMS WILL ALSO BE
CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EARLY
EVENING.

NEZ001>003-019-021-WYZ059-060-068-251130-
BOX BUTTE NE-CONVERSE WY-DAWES NE-GOSHEN WY-MORRILL NE-NIOBRARA WY-
SCOTTS BLUFF NE-SIOUX NE-
136 PM MDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PLAINS OF SOUTHEAST
WYOMING AND THE CENTRAL AND NORTHERN SECTIONS OF THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND
SPREAD ACROSS EAST CENTRAL WYOMING AND THE NORTHERN AND CENTRAL
SECTION OF THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. IT IS
LIKELY THAT SOME OF THE STORMS WILL BECOME SEVERE PRODUCING LARGE
HAIL IN EXCESS OF ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS OVER
60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE LATE
AFTERNOONS AND EVENINGS SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING.

SOWKO

In the hours before

Special weather statement, Jun 24, 1:40 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
140 PM MDT FRI JUN 24 2005

NEZ001-019>020-054-WYZ059>069-250300-
BANNER-KIMBALL-SCOTTS BLUFF-SIOUX-LARAMIE VALLEY-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-CONVERSE-
NORTH LARAMIE RANGE-GOSHEN-LARAMIE RANGE-CHEYENNE FOOTHILLS-
NIOBRARA-PLATTE-
139 PM MDT FRI JUN 24 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
517 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 4 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BANNER... KIMBALL... SCOTTS BLUFF...
SIOUX...

IN WYOMING THIS WATCH INCLUDES 7 COUNTIES

IN EAST CENTRAL WYOMING

CONVERSE... NIOBRARA...

IN SOUTH CENTRAL WYOMING

CARBON...

IN SOUTHEAST WYOMING

ALBANY... GOSHEN... LARAMIE...
PLATTE...

THIS INCLUDES THE CITIES OF...KIMBALL...HARRISON...HARRISBURG...
CHEYENNE...DOUGLAS...GLENROCK...WHEATLAND...GUERNSEY...LUSK...
TORRINGTON...LARAMIE...RAWLINS...SCOTTSBLUFF AND GERING.

STARK
Local storm report, Jun 24, 3:38 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT FRI JUN 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             24 N CHEYENNE           41.49N 104.79W
06/24/2005  0.75 INCH        LARAMIE            WY   OTHER FEDERAL

&&

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:25 PM MDTSevere Thunderstorm WarningCYSPlatte38 min
Jun 24, 2:47 PM MDTSevere Thunderstorm WarningCYSLaramie43 min
Jun 24, 3:15 PM MDTSevere Thunderstorm WarningCYSLaramie46 min
Jun 24, 3:47 PM MDTSevere Thunderstorm WarningCYSLaramie53 min
Jun 24, 3:51 PM MDTSevere Thunderstorm WarningCYSPlatte30 min
Jun 24, 4:06 PM MDTSevere Thunderstorm WarningCYSGoshen54 min
Jun 24, 4:30 PM MDTSevere Thunderstorm WarningCYSLaramie38 min
Jun 24, 4:37 PM MDTSevere Thunderstorm WarningCYSNiobrara54 min
Jun 24, 5:51 PM MDTSevere Thunderstorm WarningCYSNiobrara58 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.